Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 10, 2018, 10:43 AM CST for Orange County, Texas; Calcasieu Parish, Cameron Parish, Louisiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2018, 10:43 AM CST (16:43 UTC)
- Expired
- Feb 10, 2018, 11:05 AM CST
- In force
- 22 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calcasieu Parish, LA, Cameron Parish, LA, Orange County, TX
The radar
The Lake Charles radar (KLCH), 58 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
880
WUUS54 KLCH 101643
SVRLCH
LAC019-023-TXC361-101730-
/O.NEW.KLCH.SV.W.0001.180210T1643Z-180210T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
1043 AM CST SAT FEB 10 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northwestern Cameron Parish in southwestern Louisiana...
Southwestern Calcasieu Parish in southwestern Louisiana...
Southeastern Orange County in southeastern Texas...
* Until 1130 AM CST
* At 1042 AM CST, a severe thunderstorm was located near Bridge City,
moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Port Arthur, Orange, Bridge City, West Orange, Sabine National
Wildlife and Orangefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
If on or near Sabine Lake, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2989 9377 2997 9376 2999 9378 2999 9380
3000 9379 2998 9383 2999 9385 2999 9386
2997 9384 2997 9385 2998 9386 2998 9390
3000 9392 3008 9392 3015 9346 2986 9345
2985 9379
TIME...MOT...LOC 1642Z 262DEG 22KT 2998 9385
HAIL...<.75IN
WIND...60MPH
$$
Tingler2 follow-up statements
969
WWUS54 KLCH 101701
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1101 AM CST SAT FEB 10 2018
TXC361-101710-
/O.CAN.KLCH.SV.W.0001.000000T0000Z-180210T1730Z/
Orange TX-
1101 AM CST SAT FEB 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3015 9346 2986 9345 2985 9379 2989 9377
2990 9377 3012 9366
TIME...MOT...LOC 1700Z 262DEG 22KT 3000 9372
$$
LAC019-023-101730-
/O.CON.KLCH.SV.W.0001.000000T0000Z-180210T1730Z/
Cameron LA-Calcasieu LA-
1101 AM CST SAT FEB 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CST
FOR NORTHWESTERN CAMERON AND SOUTHWESTERN CALCASIEU PARISHES...
At 1100 AM CST, a severe thunderstorm was located near West Orange,
moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sabine National Wildlife.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3015 9346 2986 9345 2985 9379 2989 9377
2990 9377 3012 9366
TIME...MOT...LOC 1700Z 262DEG 22KT 3000 9372
HAIL...<.75IN
WIND...60MPH
$$
Tingler916
WWUS54 KLCH 101705
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1105 AM CST SAT FEB 10 2018
LAC019-023-101715-
/O.CAN.KLCH.SV.W.0001.000000T0000Z-180210T1730Z/
Cameron LA-Calcasieu LA-
1105 AM CST SAT FEB 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CAMERON AND
SOUTHWESTERN CALCASIEU PARISHES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3015 9346 2986 9345 2985 9379 2989 9377
2990 9377 3012 9366
TIME...MOT...LOC 1703Z 262DEG 22KT 3000 9369
$$
TinglerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 9:37 AM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Feb 10, 9:37 AM CST, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 937 AM CST Sat Feb 10 2018 .UPDATE... Radar still indicating lots of rain over the area this morning Rains to continue into the afternoon and evening hours. Current zones are fine. && .PREV DISCUSSION... /issued 534 AM CST Sat Feb 10 2018/ DISCUSSION... For the 10/12Z TAF Issuance. AVIATION... Forecast area is on the warm and very moist side of a frontal boundary. Meanwhile, an upper level disturbance in the southern stream will move out of east Texas and across the region. The disturbance combining with the moist air mass will produce widespread shower activity with a few thunderstorms. The mix of moderate to heavy rainfall from the showers...sea fog moving in from the Gulf...and very low cloud decks...will make for LIFR/IFR conditions throughout the day. Widespread shower activity will end west to east during the afternoon hours. However, cold frontal boundary will not push into the forecast area until the very end of the TAF period. Therefore, IFR/LIFR conditions from very low clouds, patchy fog, and scattered showers, will persist through the end of the forecast period. Rua PREV DISCUSSION... /issued 417 AM CST Sat Feb 10 2018/ DISCUSSION... Short Term (Today through Sunday) A wet start to the weekend is expected across SE Texas and SW Louisiana today as an upper level trough progresses across the region. The 00Z KLCH upper air sounding recorded a PWAT value of 1.71" which, while not being a daily record, is above the average maximum for early-to- mid February of 1.60" per the SPC Climatology. In addition to the abundant deep layer moisture, a tall, skinny CAPE profile and warm cloud depth around 3km indicate an environment that will support efficient rainfall production. Coverage of showers and thunderstorms is expected to increase from west to east throughout the day as forcing for ascent increases across the region. Showers and a few thunderstorms will remain likely through late this evening before a surface cold front moves through the region early Sunday morning. However, the shallow nature of the cold front will allow for overrunning precipitation to linger through the afternoon on Sunday into Sunday night. Overall, widespread rainfall amounts of 2-3 inches, with isolated pockets of 4 inches or more possible, through Monday morning. Soil moisture across the area is running around 70% and the latest 1HR/3HR flash flood guidance are both generally around 2-4 inches. While rainfall may be heavy at times, these factors combined with the duration of rainfall should limit the threat of flooding across the region. Therefore, WPC is now only highlighting the area in a Marginal Risk of flooding rainfall today. This should translate to the main threat of flooding being limited to streets and poor drainage areas. Across the far southeastern portions of the CWA, limited coverage of showers early in the day along with a few breaks in cloud cover could allow for some weak surface based instability to developed. The combination of 500-750 J/kg of SBCAPE and 0-6 km shear around 30 knots could support one or two more organized storms ahead of the cold front. The primary threat of any strong to marginally severe storm that can develop will be damaging winds. Long Term (Monday through Friday) Upper level ridging is expected to develop in advance of a trough digging into the western CONUS by the middle of next week. The associated surface high pressure will result in return flow that will usher increased deep layer moisture back into the region. While there will be a slight chance for showers each day, the good news is that the latest model guidance is indicating a better chance of dry conditions for outdoor activities on Lundi Gras, Fat Tuesday, Ash Wednesday, Valentines Day, Singles Awareness Day, National Plum Pudding Day, and any other day that may be celebrated during the early-to-middle part of next week. Temperatures are expected to be above average during this time range with highs ranging from the mid 60s/low 70s on Tuesday to the mid 70s by Thursday and Friday. MARINE... Onshore flow ushering warm, moist air over the cooler coastal waters has resulting in the development of sea fog this morning. While dense sea fog is only expected through mid-morning, patchy sea fog will likely continue through late tonight into early tomorrow morning when a cold front will move through the coastal waters. Showers and a few thunderstorms are expected across the coastal waters today through Sunday ahead of the cold front. A moderate to strong offshore is expected to develop behind the front and a Small Craft Advisory will likely be needed for the waters west of Intracoastal City from Sunday afternoon through Monday morning. Offshore flow will continue Tuesday before high pressure begins to build over the eastern Gulf of Mexico resulting in the redevelopment of onshore flow. Light onshore flow will then continue into next weekend. && .PRELIMINARY POINT TEMPS/POPS... AEX 68 52 53 41 / 90 70 50 40 LCH 69 60 61 46 / 90 80 50 40 LFT 71 64 67 48 / 100 80 70 50 BPT 70 56 57 44 / 100 70 50 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...19
Hazardous weather outlook, Feb 10, 4:35 AM CST, 6 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 435 AM CST Sat Feb 10 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 110245- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 435 AM CST Sat Feb 10 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Areas of fog will reduce visibility and could result in hazardous travel conditions across southeast Texas and southwest Louisiana through mid morning. Showers and thunderstorms are expected across the region today in advance of an approaching low pressure system. This will result in a Marginal Risk for localized flooding across southeast Texas and southwest Louisiana today. There is also a Marginal Risk for severe thunderstorms across southeastern Acadiana today. The primary threat will be damaging winds in addition to cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday A cold front will move through the region Sunday morning and bring a chance for additional showers and thunderstorms. Some thunderstorms will be capable of producing gusty winds in addition to occasional cloud to ground lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-110245- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 435 AM CST Sat Feb 10 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Areas of sea fog will reduce visibility below one mile and result in hazardous navigating conditions through mid morning. While visibility is expected to improve by late morning, patchy sea fog will linger across the coastal waters through tonight. Chances for showers and thunderstorms over the coastal waters will increase through today into tonight. Some storms will be capable of producing gusty winds in addition to occasional cloud to water lightning strikes. .DAYS TWO THROUGH SEVEN...Sunday through Friday Moderate to strong offshore flow is expected to develop in the wake of a cold front Sunday. This will likely result in hazardous conditions for small craft Sunday afternoon through Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 10, 9:47 AM CST, 56 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
947 AM CST SAT FEB 10 2018
TXZ215-216-101615-
Orange TX-Jefferson TX-
947 AM CST SAT FEB 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON AND WESTERN
ORANGE COUNTIES UNTIL 1015 AM CST...
At 947 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from China to Hamshire. Movement was northeast at 35
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Beaumont, Port Arthur, Nederland, Vidor, Nome, Hamshire, Central
Gardens, Bevil Oaks, China, Rose City, Pine Forest, Lakeview, Port
Acres, Fannett, La Belle and Southeast Texas Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3012 9430 3014 9428 3017 9428 3017 9424
3019 9421 3018 9419 3019 9418 3017 9417
3016 9411 3020 9409 3023 9412 3024 9408
3024 9401 2991 9393 2979 9435 2989 9436
2989 9440 3002 9445 3010 9445
TIME...MOT...LOC 1547Z 233DEG 29KT 3003 9433 2989 9431
TinglerSpecial weather statement, Feb 10, 10:24 AM CST, 19 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1024 AM CST SAT FEB 10 2018
LAZ041-073-TXZ215-216-101700-
West Cameron LA-Calcasieu LA-Orange TX-Jefferson TX-
1024 AM CST SAT FEB 10 2018
...SPECIAL WEATHER STATEMENT...
At 1023 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Vidor to near Nederland to 8 miles southeast of
La Belle. Movement was east at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches, Vidor,
Bridge City, West Orange, Vinton, Central Gardens, Sabine National
Wildlife, Johnsons Bayou, Mauriceville, Rose City, Pine Forest, Port
Acres, Forest Heights, Orangefield and Edgerly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3017 9409 3024 9380 3024 9371 3027 9371
3032 9351 3002 9349 2976 9359 2974 9388
2980 9391 2983 9380 2989 9377 2997 9376
3000 9379 2999 9386 2993 9386 2986 9393
2984 9392 2984 9395 2974 9390 2972 9422
TIME...MOT...LOC 1623Z 260DEG 25KT 3011 9399 2995 9397 2978 9407
TinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 7:56 AM CST | Areal Flood Advisory | LCH | Hardin, Jasper, Tyler | 3 hr |
| Feb 10, 8:55 AM CST | Flash Flood Warning | LCH | Hardin, Tyler | 3 hr |
| Feb 10, 9:47 AM CST | Special Weather Statement | LCH | Jefferson | 28 min |
| Feb 10, 10:24 AM CST | Special Weather Statement | LCH | Jefferson, Orange | 36 min |
| Feb 10, 10:58 AM CST | Areal Flood Advisory | LCH | Jefferson, Orange | 2 hr |
| Feb 10, 12:11 PM CST | Areal Flood Warning | LCH | Hardin | 3 hr |
| Feb 10, 3:32 AM CST | Marine Dense Fog Advisory | LCH | 5 hr | |
| Feb 10, 10:34 AM CST | Special Marine Warning | LCH | 26 min | |
| Feb 10, 11:08 AM CST | Special Weather Statement | LCH | Calcasieu | 52 min |
| Feb 10, 11:12 AM CST | Special Marine Warning | LCH | 63 min | |
| Feb 10, 1:33 PM CST | Areal Flood Advisory | LCH | Calcasieu | 3 hr |
| Feb 10, 2:48 PM CST | Areal Flood Advisory | LCH | Acadia, Calcasieu, Jefferson Davis | 3 hr |
| Feb 10, 2:52 PM CST | Areal Flood Advisory | LCH | Avoyelles, Evangeline, Rapides | 3 hr |
| Feb 10, 3:50 PM CST | Areal Flood Advisory | LCH | Calcasieu | 3 hr |
| Feb 10, 4:29 PM CST | Flash Flood Watch | LCH | Allen, Avoyelles, Cameron, Evangeline, Lafayette, Rapides and 2 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.